# SDR 2025FA0000670

- Difficulty date: September 12, 2025
- Submitted: September 30, 2025
- Operation: General aviation
- Aircraft: N383SA
- Make and model: Piper PA-46-310P
- Aircraft serial: 4608033
- Aircraft time: 5,832 hours
- Engine: Cont TSIO520*
- System (JASC): 7314 · Engine Fuel Pump
- Part: Pump
- Part number: 64936820
- Part serial: K019919BR
- Condition: Leaking
- Location: Engine Fuel
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, Y
- Precautionary procedure: B, A

## Discrepancy

DURING A PLANNED FLIGHT FROM FORT WORTH MEACHAM (KFTW) TO KENOSHA, WI (KENW), THE PILOT OF A PIPER PA-46-310P MALIBU EXPERIENCED A FUEL SYSTEM ANOMALY. APPROXIMATELY 3 HOURS INTO THE FLIGHT AT FL230, THE PILOT OBSERVED THE INDICATED FUEL QUANTITY DECREASING THREE TIMES FASTER THAN THE FUEL TOTALIZER SHOWED. SUSPECTING A LEAK, THE PILOT DIVERTED TO AURORA, IL (KARR) TO REMAIN CLEAR OF CHICAGO CLASS B AIRSPACE.   DURING DESCENT, FUEL GAUGES SHOWED CRITICALLY LOW QUANTITIES. AN EMERGENCY WAS DECLARED WITH CHICAGO APPROACH. ON FINAL, THE ENGINE BEGAN SURGING AND QUIT COMPLETELY WITH LESS THAN 5 GALLONS INDICATED. THE PILOT EXECUTED A SUCCESSFUL DEAD-STICK LANDING ON RUNWAY 27 AT KARR WITH NO DAMAGE. POST-LANDING INSPECTION REVEALED BLUE FUEL STAINING IN THE NOSE GEAR WELL.  MAINTENANCE INVESTIGATION BY J.A. AIR CENTER CONFIRMED THE ENGINE-DRIVEN FUEL PUMP HAD FAILED, LEAKING FUEL INTO THE WHEEL WELL NEAR THE EXHAUST CROSSOVER TUBE, PRESENTING A FIRE HAZARD. THE PUMP WAS REPLACED AND THE AIRCRAFT RETURNED TO SERVICE.
